Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Abbreviation leads to heparin overdose
 

Abbreviation leads to heparin overdose

A tenfold overdose of heparin was given to a patient when the physician's written prescription contained an abbreviation for units which was mistaken for an extra zero. This made an 800 units/hour dose an 8,000 units/hour dose. The mistake was not noticed for four hours. An antidote was given and the patient had no long term effects.

Source: summary of medical news story as reported by US Pharmacist

Related Disease Topics:

Article Source Details

About: Abbreviation leads to heparin overdose

Date: 15 November 2004

Source: US Pharmacist

URL: http://www.uspharmacist.com/index.asp?show=article&page=8_1380.htm

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Bushfires may pose risk to asthma sufferers
  • Caesarean sections, the preferred way to deliver
  • Caffeine proves strong links to hypertension
  • Calcium absorption has many common misconceptions.
  • Calcium intake by pregnant women reduces offspring's risk of high blood pressure
  • Calcium is a vital mineral in our diets
  • Calcium supplementation during puberty may reduce risk of osteoporosis later in life
  • Calcium supplementation in pregnant women may have positive blood pressure consequences in offspring
  • California hospital has a woeful history of medical mistakes
  • Call to discontinue prescribing antibiotics for colds
  • Calorie restriction diet claims to help people live longer
  • Camera in a pill is a useful diagnostic tool
  • Canadian warning about consumption of Yong Long Xing Lily Flower
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise